MAUDE Adverse Event Report: HUDSON ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR

HUDSON ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048873
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported that "the cuff did not inflate during a leak test before use on a patient.Therefore, a new unit was opened instead".No patient involvement reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn #(b)(4).The customer returned one unit 5-10115 et tube, cf, 7.5 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that the sample had two small holes in the cuff.No other defects or anomalies were observed.Functional inspection was not required as it was evident that the sample would not be able to properly inflate due to the two holes found in the cuff.The ifu for this product states, "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states, "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have two holes in the cuff that made it evident that the cuff would not have been able to properly inflate.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Based upon the damage observed it was determined that unintentional user error caused or contributed to this event.

Brand Name
HUDSON ET TUBE,CF,7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
MDR Report Key12470621
Report Number3003898360-2021-00797
Device Sequence Number3780165
Product Code BTR
UDI-Device Identifier14026704616524
UDI-Public14026704616524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/18/2024
Device Model NumberIPN048873
Device Catalogue Number5-10115
Device Lot Number73F1900539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date09/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1